Advertisement

Aequationes mathematicae

, Volume 92, Issue 2, pp 385–400 | Cite as

Geometry on the lines of spine spaces

  • Krzysztof Petelczyc
  • Mariusz Żynel
Open Access
Article

Abstract

Spine spaces can be considered as fragments of a projective Grassmann space. We prove that the structure of lines together with a binary coplanarity relation, as well as with the binary relation of being in one pencil of lines, is a sufficient system of primitive notions for these geometries. It is also shown that, over a spine space, the geometry of pencils of lines can be reconstructed in terms of the two binary relations.

Keywords

Grassmann space Projective space Spine space Coplanarity 

Mathematics Subject Classification

51A15 51A45 

References

  1. 1.
    Blunck, A., Havlicek, H.: Affine spaces within projective spaces. Results Math. 36, 237–251 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Chow, W.-L.: On the geometry of algebraic homogeneous spaces. Ann. Math. 50, 32–67 (1949)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Cohen, H.: Point-line spaces related to buildings. In: Buekenhout, F. (ed.) Handbook of Incidence Geometry, pp. 647–737. North-Holland, Amsterdam (1995)CrossRefGoogle Scholar
  4. 4.
    Karzel, H., Meissner, H.: Geschlitze Inzidenzgruppen und normale Fastmoduln. Abh. Math. Sem. Univ. Hamb. 31, 69–88 (1967)CrossRefzbMATHGoogle Scholar
  5. 5.
    Karzel, H., Pieper, I.: Bericht über geschlitzte Inzidenzgruppen. Jber. Deutsh. Math.-Verein. 70, 70–114 (1970)zbMATHGoogle Scholar
  6. 6.
    Pankov, M.: Grassmannians of classical buildings. In: Algebra and Discrete Mathematics, vol. 2. World Scientific, New Jersey (2010)Google Scholar
  7. 7.
    Pankov, M., Prażmowski, K., Żynel, M.: Geometry of polar Grassmann spaces. Demonstr. Math. 39, 625–637 (2006)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Petelczyc, K., Żynel, M.: Coplanarity of lines in projective and polar Grassmann spaces. Aequationes Math. 90(3), 607–623 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Prażmowska, M., Prażmowski, K., Żynel, M.: Metric affine geometry on the universe of lines. Linear Algebra Appl. 430(11–12), 3066–3079 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Prażmowski, K.: On a construction of affine Grassmannians and spine spaces. J. Geom. 72, 172–187 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Prażmowski, K., Żynel, M.: Affine geometry of spine spaces. Demonstr. Math. 36(4), 957–969 (2003)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Prażmowski, K., Żynel, M.: Automorphisms of spine spaces. Abh. Math. Sem. Univ. Hamb. 72, 59–77 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Prażmowski, K., Żynel, M.: Extended parallelity in spine spaces and its geometry. J. Geom. 85(1–2), 110–137 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Prażmowski, K., Żynel, M.: Geometry of the structure of linear complements. J. Geom. 79(1–2), 177–189 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Radziszewski, K.: Semiaffine partial line space. ZN Geom. 19, 67–80 (1991)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Radziszewski, K.: Subspaces and parallelity in semiaffine partial linear spaces. Abh. Math. Sem. Univ. Hamburg 73, 131–144 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Żynel, M.: Complements of Grassmann substructures in projective Grassmannians. Aequationes Math. 88(1–2), 81–96 (2014)MathSciNetzbMATHGoogle Scholar

Copyright information

© The Author(s) 2017

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Institute of MathematicsUniversity of BiałystokBiałystokPoland

Personalised recommendations